# SDR JUJ2003F00000

- Difficulty date: April 11, 2003
- Submitted: May 6, 2003
- Operation: Air carrier
- Aircraft: N834CC
- Make and model: Piper PA-32R-301T
- Aircraft serial: 32R8329007
- Engine: Lyc TIO540*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Seal
- Condition: Inoperative
- Location: Crankshaft
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

ENGINE WAS TROUBLE SHOT DUE TO EXCESS OIL LOSS.  EXAMINATION FOUND THE CRACKSHAFT SEAL TO BE PARTIALLY UNSEATED, ALLOWING OIL TO FLOW PAST AND OUT OF THE ENGINE.  UPON FURTHER EXAMINATION, THE ENGINE WAS FOUND TO EXHIBIT AN UNUSUALLY HIGH AMOUNT OF CRANKCASE PRESSURE.  AN APPROVED AFTER MARKET AIR/OIL SEPARATOR HAD BEEN PREVIOUSLY INSTALLED.  THE RUBBER HOSES OF UKNOWN PN WERE USED FOR INSTALLATION OR REPLACEMENT.  ONE HOSE WAS FOUND TO BE BENT AT SUCH AN THE OTHER HOSE WAS FOUND TO BE APPROXIMATELY 85 PERCENT BLOCKED DUE TO COLLAPSE.  REMOVAL OF THE SUSPECT HOSES AND AIR/OIL SEPARATOR, AND INSTALLATION OF OEM BREATHER HOSE PROVIDED NORMAL OPERATION OF ENGINE WITH NORMAL CRACKCASE PRESSURE.
